Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 186, NWS Atlanta, GA

June 24, 2022Marion County, Schley County, Taylor County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2022, 2:46 PM EDT for Marion County, Schley County, Taylor County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2022, 2:46 PM EDT (18:46 UTC)
Expired
Jun 24, 2022, 3:13 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marion County, GA, Schley County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

628 
WUUS52 KFFC 241846
SVRFFC
GAC197-249-269-241930-
/O.NEW.KFFC.SV.W.0186.220624T1846Z-220624T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
246 PM EDT Fri Jun 24 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Eastern Marion County in west central Georgia...
  Schley County in west central Georgia...
  Southwestern Taylor County in west central Georgia...

* Until 330 PM EDT.

* At 246 PM EDT, a severe thunderstorm was located over Tazewell, or
  near Buena Vista, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Buena Vista, Ellaville, Putnam, Murrays Crossroads, Tazewell, Doyle
  and Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3234 8456 3243 8455 3249 8446 3242 8424
      3240 8424 3240 8425 3230 8426 3229 8425
      3223 8429 3220 8436 3219 8445
TIME...MOT...LOC 1846Z 312DEG 8KT 3235 8444 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
735 
WWUS52 KFFC 241913
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Fri Jun 24 2022

GAC197-249-269-241922-
/O.CAN.KFFC.SV.W.0186.000000T0000Z-220624T1930Z/
Marion GA-Schley GA-Taylor GA-
313 PM EDT Fri Jun 24 2022

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION...SCHLEY AND
SOUTHWESTERN TAYLOR COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.  However small hail and 
gusty winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

LAT...LON 3234 8456 3243 8455 3249 8446 3242 8424
      3240 8424 3240 8425 3230 8426 3229 8425
      3223 8429 3220 8436 3219 8445
TIME...MOT...LOC 1912Z 312DEG 8KT 3235 8444 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:11 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 24, 2:11 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
211 PM EDT Fri Jun 24 2022

...Updated for 18Z Aviation Discussion...

.PREV DISCUSSION... /Issued 732 AM EDT Fri Jun 24 2022/

..Updated for 12Z Aviation Discussion...

PREV DISCUSSION... /Issued 331 AM EDT Fri Jun 24 2022/

SHORT TERM /Today through Saturday/...
The very hot weather as of late looks to be gradually ratcheting
down as our persistent upper ridge begins to break down and retreat
westward. Additionally, a weak surface low retrograding westward
across south Georgia/north Florida will bring low level flow from
the east southeast today, ushering in moisture return. One effect
will be increased coverage of scattered convection by late afternoon
into this evening. The other effect will be the muggier and more
humid feel to the afternoon temperatures. With that said, highs
should be tempered somewhat given increased convection with
temperatures expected to remain below 100, even in steamy Middle
Georgia this afternoon. Thus, given the slightly lower temperatures,
forecast Heat Index values, while certainly still hot, look to
remain below Heat Advisory criteria this afternoon areawide.

With SBCAPE building building to 1500-2000 J/kg this afternoon and
evening, a few storms could be strong with an isolated severe storm
not out of the question. Strong, gusty downburst winds would be the
main risk in the stronger storms. Otherwise, any locally heavy
rainfall would be welcome after a number of dry and hot days.

On Saturday, the center of the upper ridge continues retrograding
westward. High temperatures should moderate further, back into a
much more seasonal range from the mid 80s to low 90s for most.
Additional largely diurnal scattered convection is expected
Saturday. The higher coverage looks to be more favored across the
western half of the area where the inverted trough axis associated
with the aforementioned low will extend.

RW

LONG TERM /Saturday Night through Thursday/...
The CWA should remain on the eastern edge of the mid level high
centered across the south central part of the country through the
early Saturday. The northern periphery of the ridge looks to begin
flattening by late Monday/early Tuesday as a longwave trough moves
through the Great Lakes and then into New England. The stronger
energy with this system will stay well to the north, but the
southern end of the trough will help continue to flatten the ridge
and push it southward. Weak upper flow will persist through the end
of the week.

A weak surface trough/old front may stay in place across southern
and western portions of the CWA or northern FL through Sunday. This
feature should focus some scattered storms through the end of the
weekend as the surface flow remains off of the western Atlantic. A
weak front should begin to slip south across the CWA late
Monday/early Tuesday. The GFS is potentially stalling the front
across central/south portions of GA through the end of the week.
This is a reasonable solution as the flow aloft will be weak and
nearly zonal. The ECMWF does have surface high pressure building
down the spine of the mountains, in effect pushing the boundary into
very far south GA/northern FL.

The good news is that behind the early week front, there will be
stretch of days where the maxT values will be in the middle to upper
80s across much of the CWA. The weather will also remain a bit
unsettled with high chance pops, especially if that front stalls
across the central portion of the CWA.

NListemaa

&&

.AVIATION...
18Z Update...
Active cu field in place across the metro sites with some TSRA
already SW and S of ATL towards CSG. Coverage is mostly SCT to
occasionally BKN at 4-5kft. Storm coverage may shift towards metro
over next few hours, with TEMPO highlighting highest confidence
time period. Overnight, lower cigs may develop over metro as
moisture continues to filter into the area. Morning likely will
see period of MVFR near sunrise, but could go IFR periodically
(low confidence on IFR). Wind through period will be east 6-12
kts.

//ATL Confidence...18Z Update...
Medium confidence on overnight cigs. High all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  70  91  69 /  40  30  10  10
Atlanta         91  72  87  71 /  40  30  30  20
Blairsville     84  65  83  64 /  50  30  30  10
Cartersville    92  70  88  69 /  50  40  40  20
Columbus        96  74  90  71 /  30  40  40  30
Gainesville     88  70  87  69 /  50  30  20  10
Macon           96  72  93  68 /  50  50  20  10
Rome            93  72  89  71 /  30  40  40  20
Peachtree City  93  69  88  68 /  40  40  30  10
Vidalia         94  73  93  69 /  30  20   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...Lusk
Hazardous weather outlook, Jun 24, 5:11 AM EDT, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
511 AM EDT Fri Jun 24 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
511 AM EDT Fri Jun 24 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms will be possible across portions of
north and central Georgia this this afternoon and evening. A few
storms could become strong with the primary hazards being gusty
winds and frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered thunderstorms will be likely through the weekend and
into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 24, 1:38 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
138 PM EDT Fri Jun 24 2022

GAZ106-241815-
Crisp GA-
138 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southern Crisp
County through 215 PM EDT...

At 138 PM EDT, a strong thunderstorm was near Warwick, or 12 miles
northwest of Ashburn. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Arabi and Fort Early.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
      3184 8386 3184 8389 3185 8392 3185 8393
      3186 8392 3189 8387 3185 8361 3181 8361
      3180 8380
TIME...MOT...LOC 1738Z 201DEG 3KT 3179 8385

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 24, 1:45 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EDT Fri Jun 24 2022

GAZ091-092-103-104-241815-
Schley GA-Sumter GA-Marion GA-Webster GA-
145 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southeastern Marion,
northeastern Webster, southwestern Schley and northwestern Sumter
Counties through 215 PM EDT...

At 145 PM EDT, a strong thunderstorm was near Friendship, or 7 miles
southwest of Ellaville, moving south at 10 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Ellaville, Putnam, Friendship, Doyle, Church Hill, Draneville and
Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3226 8458 3232 8439 3215 8425 3206 8452
TIME...MOT...LOC 1745Z 340DEG 7KT 3220 8442

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 24, 2:00 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
200 PM EDT Fri Jun 24 2022

GAZ066-078-241830-
Harris GA-Troup GA-
200 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southeastern Troup
and eastern Harris Counties through 230 PM EDT...

At 159 PM EDT, a strong thunderstorm was over Hamilton, moving south
at 10 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Hamilton, Pine Mountain, F.d. Roosevelt State Park and Mulberry
Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3290 8494 3291 8486 3287 8486 3287 8481
      3280 8474 3262 8497 3278 8503
TIME...MOT...LOC 1759Z 342DEG 9KT 3278 8490

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 24, 2:08 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
208 PM EDT Fri Jun 24 2022

GAZ091-092-241845-
Schley GA-Marion GA-
208 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of central Marion and
northwestern Schley Counties through 245 PM EDT...

At 208 PM EDT, a strong thunderstorm was over Brantley, or near Buena
Vista, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Buena Vista, Brantley, Tazewell, Marion Estates and Oakland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3239 8466 3246 8466 3252 8453 3235 8435
      3227 8459
TIME...MOT...LOC 1808Z 320DEG 14KT 3239 8454

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 24, 2:22 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Fri Jun 24 2022

GAZ091-092-104-241845-
Schley GA-Sumter GA-Marion GA-
222 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southeastern Marion,
southwestern Schley and northwestern Sumter Counties through 245 PM
EDT...

At 222 PM EDT, a strong thunderstorm was over Concord, or 7 miles
south of Ellaville, moving southeast at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Americus, Plains and Friendship.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3201 8438 3209 8443 3213 8443 3213 8446
      3216 8448 3224 8445 3225 8437 3214 8420
      3209 8420 3204 8424 3200 8431
TIME...MOT...LOC 1822Z 316DEG 11KT 3214 8435

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:38 PM EDTSpecial Weather StatementFFCCrisp37 min
Jun 24, 1:45 PM EDTSpecial Weather StatementFFCSchley30 min
Jun 24, 2:00 PM EDTSpecial Weather StatementFFCHarris30 min
Jun 24, 2:08 PM EDTSpecial Weather StatementFFCMarion37 min
Jun 24, 2:22 PM EDTSpecial Weather StatementFFCSchley23 min
Jun 24, 2:42 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup25 min
Jun 24, 2:47 PM EDTSpecial Weather StatementFFCSumter28 min
Jun 24, 2:50 PM EDTSpecial Weather StatementFFCWheeler25 min
Jun 24, 2:57 PM EDTSevere Thunderstorm WarningFFCSumter33 min
Jun 24, 3:38 PM EDTSpecial Weather StatementFFCCrisp37 min
Jun 24, 3:47 PM EDTSpecial Weather StatementFFCMuscogee28 min
Jun 24, 3:49 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox25 min
Jun 24, 4:06 PM EDTSpecial Weather StatementFFCWilcox24 min
Jun 24, 4:41 PM EDTSpecial Weather StatementFFCWilcox34 min
Jun 24, 5:33 PM EDTSpecial Weather StatementFFCCrawford27 min
Jun 24, 5:38 PM EDTSpecial Weather StatementFFCBartow37 min
Jun 24, 6:17 PM EDTSpecial Weather StatementFFCBartow28 min
Jun 24, 6:40 PM EDTSpecial Weather StatementFFCMacon35 min
Jun 24, 6:42 PM EDTSpecial Weather StatementFFCMacon33 min
Jun 24, 6:50 PM EDTSpecial Weather StatementFFCMeriwether25 min
Jun 24, 7:02 PM EDTSevere Thunderstorm WarningFFCDooly, Macon43 min
Jun 24, 7:18 PM EDTSpecial Weather StatementFFCMeriwether27 min
Jun 24, 7:26 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCDooly, Macon, Schley, Sumter49 min
Jun 24, 7:42 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup33 min
Jun 24, 7:49 PM EDTSpecial Weather StatementFFCCrawford, Houston, Peach, Pulaski26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.